| Model Number |
10204305 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/03/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
Event or Problem Description
It was reported that, during a total ankle replacement surgery, the corner of a cadence implant protector - right broke.Both pieces were retrieved without negative outcome to patient.Surgery was resumed, after a non-significant delay, with a smith and nephew back-up device.Patient was not injured as consequence of this problem.
Additional Manufacturer Narrative
H3, h6: the product has not been received at the aus site for evaluation and photographs were not provided, so the reported event could not be confirmed.The following investigative actions were performed.Complaint history review: the complaint history review identified similar reported events for this device.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.The complaint alleges no injury to the patient nor a delay during surgery.As the product has not been received for evaluation, it could not be determined whether the device contributed to the reported event.The cadence implant protector is a reusable instrument expected to be used across multiple surgeries.The instrument is made of plastic and is used to protect the implant from direct forces during impaction for implantation.Potential causes for the reported event include wear due to normal use or exposure to excessive impaction forces.Based on this investigation, the need for corrective action is not indicated as no non-conformances or manufacturing deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.
Additional Manufacturer Narrative
H6: health effect - impact code, d10: device available for evaluation? b5: describe event or problem section h3, h6:the associated device was returned and evaluated.Visual evaluation of the cadence implant protector found that the reusable instrument was broken, signs of wear due to normal use and damage along the edge of the device were identified.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Potential causes for the reported event include wear due to normal use or exposure to excessive impaction forces.The cadence implant protector is a reusable instrument expected to be used across multiple surgeries.The instrument is made of plastic and is used to protect the implant from direct forces during impaction for implantation.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
Event or Problem Description
It was reported that, during a total ankle replacement surgery, the corner of a cadence implant protector - right broke.However, both pieces were retrieved without negative outcome to patient.Surgery was resumed, after a non-significant delay, with a smith and nephew back-up device.Patient was not injured as consequence of this problem.